Alert archive / Wyoming / Blizzard Warnings in 2020

Blizzard Warning 1, NWS Cheyenne, WY

January 1, 2020Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this blizzard warning at Jan 1, 2020, 9:24 AM MST for Albany County, Carbon County, Wyoming. It was in force for 8 hr. 24 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 1, 2020, 9:24 AM MST (16:24 UTC)
Expired
Jan 1, 2020, 5:28 PM MST
In force
8 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 1, 10:06 AM MSTBLIZZARD7 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SITE. BLIZZARD CONDITIONS WITH VISIBILITY AT OR BELOW 1/4 MILE FROM 938AM TO 1006 AM. WIND GUSTS TO 57 MPH.
Jan 1, 10:24 AM MSTBLIZZARD7 Ese Arlington, WYCOOPER COVE WYDOT SITE. BLIZZARD CONDITIONS WITH VISIBILITY BELOW 1/4 MILE FROM 952 AM TO 1024 AM. WIND GUSTS 62 MPH.
Jan 1, 10:28 AM MSTBLIZZARD5 Nw Arlington, WYWAGONHOUND WYDOT SITE. BLIZZARD CONDITIONS WITH VISIBILITY AT OR BELOW 1/4 MILE FROM.
Jan 1, 10:28 AM MSTBLIZZARD5 Nw Arlington, WYWAGONHOUND WYDOT SITE. BLIZZARD CONDITIONS WITH VISIBILITY AT OR BELOW 1/4 MILE FROM 954 AM TO 1028AM. WIND GUSTS TO 55 MPH.
Jan 1, 10:30 AM MSTBLIZZARD3 Nw Elk Mountain, WYELK MOUNTAIN WYDOT SITE. BLIZZARD CONDITIONS FROM 746 AM TO 1030 AM WITH VISIBILITY UNDER 1/4 MILE. WINDS MISSING AS SENSOR INOP. SURROUNDING WIND SENSORS GUSTING IN THE 60 MPH RANGE.
Jan 1, 10:35 AM MSTBLIZZARDRawlins, WYBLIZZARD CONDITIONS FROM 740 AM TO 1035 AM. VISIBILITY AT OR BELOW 1/4 MILE DURING THIS TIME WITH WIND GUSTS 40 TO 52 MPH.
Jan 1, 10:38 AM MSTBLIZZARD1 Nnw Arlington, WYARLINGTON WYDOT SITE. BLIZZARD CONDITIONS WITH VISIBILITY AT OR BELOW 1/4 MILE FROM.
Jan 1, 10:38 AM MSTBLIZZARD1 Nnw Arlington, WYARLINGTON WYDOT SITE. BLIZZARD CONDITIONS WITH VISIBILITY AT OR BELOW 1/4 MILE FROM 940 AM TO 1038 AM.WIND GUSTS TO 52 MPH.
Jan 1, 12:00 PM MSTSNOW 7.52 Wsw Bottle Creek Camp, WYWEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Jan 1, 12:00 PM MSTSNOW 7.5Ene Nash Fork Campgroun, WYBROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Jan 1, 12:00 PM MSTSNOW 7.5W Deep Creek Campground, WYSAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Jan 1, 12:00 PM MSTSNOW 91 Nnw Battle Creek Camp, WYSANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Jan 1, 12:00 PM MSTSNOW 92 Ne Rob Roy Reservoir, WYCINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Jan 1, 12:00 PM MSTSNOW 92 Nw Jack Creek Campgro, WYDIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Jan 1, 12:00 PM MSTSNOW 102 E Battle Lake, WYOLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Jan 1, 12:00 PM MSTSNOW 108 Ene Hog Park Campgrou, WYBLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Jan 1, 12:00 PM MSTSNOW 10.54 Nw Hog Park Reservoir, WYLITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Jan 1, 12:00 PM MSTSNOW 10.57 Wsw Battle Creek Camp, WYBATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7440 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Jan 1, 12:00 PM MSTSNOW 10.5Nw Ryan Park Campground, WYSOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8440 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Jan 1, 12:00 PM MSTHEAVY SNOW 14.41 Nw Whiskey Park, WYWHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 18 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Jan 1, 12:00 PM MSTHEAVY SNOW 183 Wnw Sugar Loaf Campgr, WYMEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Jan 1, 12:00 PM MSTHEAVY SNOW 225 Wsw Sugar Loaf Campgr, WYNORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 1.10 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Jan 1, 1:56 PM MSTBLIZZARD3 Nw Arlington, WYFOOTE CREEK WYDOT SITE. VISIBILITY UNDER 1/4 MILE WITH WINDS GUSTING TO 40 MPH.
Jan 1, 2:24 PM MSTBLIZZARD1 Nnw Arlington, WYARLINGTON WYDOT SITE. BLIZZARD CONDITIONS WITH VISIBILITY UNDER 1/4 MILE. WINDS GUSTING TO 44 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 4.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2020-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2020-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

873 
WWUS45 KCYS 011624
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
924 AM MST Wed Jan 1 2020

...Winter Storm Warning Through Thursday Afternoon for the Snowy
and Sierra Madre Ranges...

...Blizzard Warning for Carbon County from Arlington to Rawlins
Through This Evening...

WYZ109-110-020030-
/O.NEW.KCYS.BZ.W.0001.200101T1624Z-200102T0600Z/
Central Carbon County-North Snowy Range Foothills-
Including the cities of Rawlins, Arlington, and Elk Mountain
924 AM MST Wed Jan 1 2020

...BLIZZARD WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...Blizzard conditions. Additional snow accumulations of up
  to 4 inches. Winds gusting as high as 65 mph.

* WHERE...Interstate 80 Corridor from Arlington to Rawlins. 
 
* WHEN...Until 11 PM MST this evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Strong winds 
  could cause tree damage.

* ADDITIONAL DETAILS...If caught in these blizzard conditions in
  your vehicle...stay with your vehicle. Trying to walk to safety
  will lead to you becoming lost in whiteout conditions.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ112-114-020030-
/O.CON.KCYS.WS.W.0023.000000T0000Z-200103T0000Z/
Sierra Madre Range-Snowy Range-
Including the cities of Centennial and Albany
924 AM MST Wed Jan 1 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 15 to 
  24 inches. Winds gusting as high as 60 mph.

* WHERE...Sierra Madre and Snowy Ranges.

* WHEN...Through 5 PM Thursday.

* IMPACTS...Travel could be very difficult to impossible. Patchy 
  blowing snow could significantly reduce visibility. Hikers and 
  snow mobilers stand the risk of disorientation and becoming 
  lost in whiteout conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ111-113-020030-
/O.NEW.KCYS.WW.Y.0001.200101T1624Z-200102T0600Z/
Southwest Carbon County-Upper North Platte River Basin-
Including the cities of Baggs, Saratoga, and Encampment
924 AM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of up to 4 inches. 
  Winds gusting as high as 35 mph.

* WHERE...Southwest and south central Carbon County to include
  Baggs...Saratoga and Encampment.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
2 follow-up statements
335 
WWUS45 KCYS 012116
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
216 PM MST Wed Jan 1 2020

...Winter Storm Warning Through Thursday Night for the Snowy and 
Sierra Madre Ranges...

...Blizzard Warning for Carbon County from Arlington to Rawlins
Through This Evening...

WYZ112-114-020530-
/O.EXT.KCYS.WS.W.0023.000000T0000Z-200103T1200Z/
Sierra Madre Range-Snowy Range-
Including the cities of Centennial and Albany
216 PM MST Wed Jan 1 2020

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM MST FRIDAY...

* WHAT...Heavy snow expected. Additional snow accumulations of 15
  to 24 inches. Winds gusting as high as 60 mph.

* WHERE...Sierra Madre and Snowy Ranges.

* WHEN...Until 5 AM MST Friday.

* IMPACTS...Travel could be very difficult to impossible. Patchy 
  blowing snow could significantly reduce visibility. Hikers and 
  snow mobilers stand the risk of disorientation and becoming 
  lost in whiteout conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ109-110-020530-
/O.CON.KCYS.BZ.W.0001.000000T0000Z-200102T0600Z/
Central Carbon County-North Snowy Range Foothills-
Including the cities of Rawlins, Arlington, and Elk Mountain
216 PM MST Wed Jan 1 2020

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Blizzard conditions. Additional snow accumulations of up
  to 2 inches. Winds gusting as high as 65 mph.

* WHERE...Interstate 80 Corridor from Arlington to Rawlins.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Strong winds 
  could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ111-113-020530-
/O.CON.KCYS.WW.Y.0001.000000T0000Z-200102T0600Z/
Southwest Carbon County-Upper North Platte River Basin-
Including the cities of Baggs, Saratoga, and Encampment
216 PM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of up to 4 inches. 
  Winds gusting as high as 35 mph.

* WHERE...Southwest and south central Carbon County to include 
  Baggs...Saratoga and Encampment.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
599 
WWUS45 KCYS 020028
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
528 PM MST Wed Jan 1 2020

...WINTER STORM WARNING CONTINUES FOR THE SNOWY AND SIERRA MADRE
RANGES THROUGH THURSDAY NIGHT... 

...WINTER WEATHER ADVISORY FOR PERIODS OF SNOW AND BLOWING SNOW
ACROSS LOWER ELEVATIONS OF CARBON COUNTY THROUGH THIS EVENING... 

WYZ109-110-020600-
/O.CAN.KCYS.BZ.W.0001.000000T0000Z-200102T0600Z/
/O.EXA.KCYS.WW.Y.0001.000000T0000Z-200102T0600Z/
Central Carbon County-North Snowy Range Foothills-
Including the cities of Rawlins, Arlington, and Elk Mountain
528 PM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...BLIZZARD WARNING IS CANCELLED...

* WHAT...Periods of snow and blowing snow. Winds gusting up to 35
  MPH. 

* WHERE...Lower elevations of Carbon County. 

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Periods of snow and blowing snow may result in pockets
  of low visibility and slick road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ112-114-020830-
/O.CON.KCYS.WS.W.0023.000000T0000Z-200103T1200Z/
Sierra Madre Range-Snowy Range-
Including the cities of Centennial and Albany
528 PM MST Wed Jan 1 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

* WHAT...Heavy snow expected. Additional snow accumulations of 
  15 to 24 inches. Winds gusting as high as 60 mph.

* WHERE...Sierra Madre and Snowy Ranges.

* WHEN...Until 5 AM MST Friday.

* IMPACTS...Travel could be very difficult to impossible. Patchy 
  blowing snow could significantly reduce visibility. Hikers and 
  snow mobilers stand the risk of disorientation and becoming 
  lost in whiteout conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ111-113-020600-
/O.CON.KCYS.WW.Y.0001.000000T0000Z-200102T0600Z/
Southwest Carbon County-Upper North Platte River Basin-
Including the cities of Baggs, Saratoga, and Encampment
528 PM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Periods of snow and blowing snow. Winds gusting up to 35
  MPH. 

* WHERE...Lower elevations of Carbon County. 

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Periods of snow and blowing snow may result in pockets
  of low visibility and slick road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

CLH

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this blizzard warning went out at Jan 1, 5:00 AM MST, 4 hours 24 minutes earlier.

Area forecast discussion, Jan 1, 5:00 AM MST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
500 AM MST Wed Jan 1 2020

.SHORT TERM...(Today through Thursday night)
Issued at 257 AM MST Wed Jan 1 2020

Today...As the next shortwave trough aloft moves across Wyoming, the
forecast looks on track. Snow, heavy at times, will increase across
our Snowy and Sierra Madre Ranges, with increasing chances for snow
elsewhere across the lower elevations of Carbon and Albany Counties.
Thus, the Winter Storm Warning for the western mountains looks good.
Progged low and mid level gradients as well as the Craig to Casper
850/700 mb height gradients suggest strong winds will be likely
during the day across our wind prone locations. We have also now
added Central Laramie County, including Cheyenne, to the High Wind
Warning, as it appears that subsidence will be enough to help bring
the stronger mid level winds to the surface here.

Tonight...Strong winds expected to decrease in the early evening
across our wind prone locations as the low and mid level gradients
weaken somewhat. Widespread orographic snows will continue for our
Snowy and Sierra Madre Ranges.

Thursday...Moist northwest flow aloft will continue the orographic
snows for the western mountains, with mostly dry conditions
elsewhere. Colder temperatures expected with 700 mb temperatures
near -12 Celsius.

Thursday night...Breezy and colder under brisk northwest flow aloft.
Snow showers expected to decrease in areal coverage for our Snowy
and Sierra Madre Ranges, as low and mid level moisture decreases.

.LONG TERM...(Friday through Tuesday)
Issued at 257 AM MST Wed Jan 1 2020

Main forecast concern for the extended is the multiple rounds of
windy conditions signaled. A return to a northwesterly upper level
flow aloft Friday will bring yet another round of windy conditions
to the High Plains and adjacent High Terrain. Light precipitation
will accompany this pattern on Friday, mainly effecting the
mountains, though the more noteworthy aspect of this pattern will be
the gusty winds that spread across the region. Of course, the wind-
prone areas of the southeast Wyoming will be the most effected areas
at first, however, gusts 25-35 mph will not be uncommon across the
High Plains, extending east into western Nebraska, both Friday and
Saturday. The strongest winds will hold off until sometime late
Saturday / early Sunday, as a strong shortwave aloft and its
associated cold surface front, move across Wyoming and western
Nebraska along with a strong 140 kt jet. All guidance indicates a
robust area of subsidence behind the front, allowing for the
stronger winds to come off the mountains and spill into the adjacent
High Plains in a bora type wind event. High Wind Watches will likely
be necessary for this next round of wind, but will hold off for now
as High Wind Warnings are already in effect for current conditions;
additionally, frontal timing remains to be determined. Northwesterly
flow aloft continues into next week, with further chances for strong
winds and mountain snow to effect the region.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 450 AM MST Wed Jan 1 2020

Increasing cloud cover today in addition to gusty conditions
across the region, especially for the southeast WY terminals. A
High Wind Warning is in effect through 02/03Z, including the KCYS
terminal, for westerly winds and gusts to 60-70 kts. Snow showers
are being noted across areas west of the Laramie Range. IFR/LIFR
likely through the morning at KRWL and all mountain locations,
MVFR for the afternoon. Otherwise, VFR conditions expected for all
other terminal sites. LLWS at KCYS and KSYN for most of the day.

&&

.FIRE WEATHER...
Issued at 257 AM MST Wed Jan 1 2020

Although windy periods will continue for the forseeable future,
minimum humidities will be high enough to limit fire weather
concerns.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Warning until 5 PM MST Thursday for WYZ112-114.

     High Wind Warning until 8 PM MST this evening for WYZ106-110-
     116>118.

     High Wind Warning until 11 AM MST this morning for WYZ104-105.

NE...None.
&&

SHORT TERM...RUBIN
LONG TERM...AB
AVIATION...AB
FIRE WEATHER...RUBIN
Hazardous weather outlook, Jan 1, 2:46 AM MST, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
246 AM MST Wed Jan 1 2020

WYZ104>106-110-116>118-021000-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
246 AM MST Wed Jan 1 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A High Wind Warning is in effect until 11 AM for the Ferris,
Seminoe and Shirley Mountains and the Shirley Basin. A High Wind
Warning is in effect elsewhere until 8 PM this evening. Expect
west winds of 30 to 45 mph with gusts to 65 mph.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Frequent windy periods are expected, especially Friday into early
next week.

.Spotter information statement...

Spotter activation will not be needed.

WYZ109-111-113-115-021000-
Central Carbon County-Southwest Carbon County-
Upper North Platte River Basin-Laramie Valley-
246 AM MST Wed Jan 1 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered to numerous snow showers will occur today into the
evening hours. Gusty west winds will produce areas of blowing snow
and reduced visibilities.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Frequent windy periods are expected, especially Friday into early
next week.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>103-107-108-119-021000-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-East Platte County-
Goshen County-East Laramie County-
246 AM MST Wed Jan 1 2020

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Today will be quite windy in some locations with west winds of 25
to 35 mph with gusts of 40 to 50 mph.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Frequent windy periods are expected, especially Friday into early
next week.

.Spotter information statement...

Spotter activation will not be needed.

WYZ112-114-021000-
Sierra Madre Range-Snowy Range-
246 AM MST Wed Jan 1 2020

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

A Winter Storm Warning is in effect. Snow, heavy at times, will
occur. Winds gusting as high as 60 mph will produce areas of
blowing snow and near zero visibilities at times.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The Winter Storm Warning continues through Thursday afternoon.
Snow, heavy at times will occur, with total accumulations of 15 to
24 inches.

Frequent windy periods are expected, especially Friday into early
next week.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

In the hours before

Local storm report, Jan 1, 6:25 AM MST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
625 AM MST WED JAN 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
01/01/2020  M70 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 43 MPH. COOPER COVE WYDOT SITE.

&&

RUBIN
Local storm report, Jan 1, 6:36 AM MST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
636 AM MST WED JAN 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     NON-TSTM WND GST 12 ENE NORTH FORK CAMPG 41.44N 105.96W
01/01/2020  M59 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 49 MPH. QUEALY DOME WYDOT SITE.

&&

RUBIN
Local storm report, Jan 1, 6:43 AM MST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
643 AM MST WED JAN 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     NON-TSTM WND GST 1 SSE BORDEAUX          41.93N 104.94W
01/01/2020  M81 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS 40 TO 68 MPH 4:30 AM TO
            PRESENT. 68 MPH SUSTAINED ACHIEVED AT 4:54
            AM. GUSTS GENERALLY 60 TO 81 MPH OVER THE
            SAME PERIOD. 81 MPH GUST ACHIEVED 5 TO 5:06
            AM.

&&
Local storm report, Jan 1, 6:47 AM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
647 AM MST WED JAN 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     NON-TSTM WND GST 4 W MUDDY GAP           42.38N 107.52W
01/01/2020  M76 MPH          CARBON             WY   PARK/FOREST SRVC

            GUSTS 58 MPH OR GREATER BEGINNING AT 12:50
            AM AND CONTINUING UNTIL PRESENT. 76 MPH
            READING ACHIEVED AT 3:50 AM.

&&
Local storm report, Jan 1, 7:43 AM MST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
743 AM MST WED JAN 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     NON-TSTM WND GST 1 WNW SEMINOE DAM       42.16N 106.91W
12/31/2019  M65 MPH          CARBON             WY   MESONET

            SEMINOE DAM HADS SITE.

0315 AM     NON-TSTM WND GST 2 ESE MEDICINE BOW      41.89N 106.16W
01/01/2020  M59 MPH          CARBON             WY   MESONET

            MEDICINE BOW UPR SITE. SUSTAINED WINDS 44 MPH.

0146 AM     NON-TSTM WND GST 2 W MEDICINE BOW        41.90N 106.23W
01/01/2020  M56 MPH          CARBON             WY   MESONET

            EW2581 CWOP SITE MEDICINE BOW. SUSTAINED WINDS 35 MPH.

0950 PM     NON-TSTM WND GST 4 W MUDDY GAP           42.38N 107.52W
12/31/2019  M60 MPH          CARBON             WY   MESONET

0400 PM     NON-TSTM WND DMG 7 N SEMINOE DAM         42.25N 106.90W
12/31/2019                   CARBON             WY   TRAINED SPOTTER

            GALVANIZED STEEL ROOF RIPPED OFF BARN.

0600 AM     NON-TSTM WND GST 1 WNW SEMINOE DAM       42.16N 106.91W
01/01/2020  M70 MPH          CARBON             WY   MESONET

            HADS SITE SMRW4 SITE NEAR SEMINOE DAM.

0724 AM     NON-TSTM WND GST 1 SSE BORDEAUX          41.93N 104.94W
01/01/2020  M78 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE. SUSTAINED WINDS 57 MPH.

0647 AM     NON-TSTM WND GST 11 SSE HARRIS PARK      42.20N 105.21W
01/01/2020  M61 MPH          PLATTE             WY   MESONET

            CWOP SITE E8763. SUSTAINED WINDS 42 MPH.

0732 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
01/01/2020  E60 MPH          CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED WINDS 39 MPH.

0736 AM     NON-TSTM WND GST 10 WSW CHEYENNE         41.11N 104.97W
01/01/2020  M64 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            WYDOT SITE MP 353. SUSTAINED WINDS 49 MPH.

0736 AM     NON-TSTM WND GST 8 ESE CRYSTAL LAKE CAMP 41.10N 105.07W
01/01/2020  M63 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            OTTO WYDOT SITE. SUSTAINED WINDS 50 MPH.

0653 AM     NON-TSTM WND GST CHEYENNE                41.15N 104.79W
01/01/2020  M59 MPH          LARAMIE            WY   ASOS

            GUST 60 MPH AT 605 AM.

&&

GCLAYCOM
Local storm report, Jan 1, 9:24 AM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
924 AM MST WED JAN 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     NON-TSTM WND GST 9 SSE CRYSTAL LAKE CAMP 41.04N 105.15W
01/01/2020  M64.00 MPH       LARAMIE            WY   MESONET

0845 AM     NON-TSTM WND GST 10 ESE CRYSTAL LAKE CAM 41.08N 105.04W
01/01/2020  M80.00 MPH       LARAMIE            WY   MESONET

            EMKAY MESONET SITE

0902 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.09W
01/01/2020  M6500 MPH        CARBON             WY   MESONET

            COOPER COVE/OTTO MESONET

0914 AM     NON-TSTM WND GST 8 S CHUGWATER           41.65N 104.85W
01/01/2020  M65.00 MPH       LARAMIE            WY   MESONET

&&

WILLS

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 9:24 AM MSTWinter Weather AdvisoryCYSAlbany, Carbon18 hr

Nearby

Blizzard Warnings in Wyoming, 2020Every blizzard warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.